Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 21, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 26, 2025, 12:38 AM CDT for Fisher County, Jones County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2025, 12:38 AM CDT (05:38 UTC)
- Expired
- May 26, 2025, 3:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fisher County, TX, Jones County, TX
The radar
The Dyess AFB radar (KDYX), 99 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1978 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2756 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
758
WGUS54 KSJT 260538
FFWSJT
TXC151-253-260845-
/O.NEW.KSJT.FF.W.0021.250526T0538Z-250526T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
1238 AM CDT Mon May 26 2025
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Northern Fisher County in west central Texas...
Northern Jones County in west central Texas...
* Until 345 AM CDT.
* At 1238 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 3 inches of rain have
fallen on already saturated soils. Additional rainfall amounts up
to 1 inch are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Stamford, Anson, Hamlin, Rotan, Roby, Lueders, Neinda, Mccaulley,
Sylvester, Avoca, Hobbs, Hitson, The Intersection Of Us-180 And
Ranch Road 126, Tuxedo, Funston, The Intersection Of Us-180 And
Farm Road 600 and Us-180 Near The Fisher-Scurry County Line.
This includes the following Low Water Crossings...
SH 70 crossing The Draw Southeast of Rotan, US 180 crossing 7 miles
west of Roby, FM 611 crossing 1 mile west of Rotan, FM 611 crossing
7 miles west of Rotan, County Road 260 crossing Harmony Creek,
County Road 261 crossing Cottonwood Creek, CO Rd. 212 crossing
California Creek, County Road 209 crossing Post Oak Creek, County
Road 245 crossing California Creek and County Road 242 crossing Flag
Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3296 10066 3296 9962 3271 9961 3270 10066
FLASH FLOOD...RADAR INDICATED
$$
SNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 6:55 PM CDT, 5 hours 43 minutes earlier. Its key messages:
- Strong to severe storms possible this evening and overnight. Highest chance for severe weather today will be in the Big Country.
- Unsettled pattern in the early to middle parts of this coming week, with chances of strong to severe thunderstorms along with cooler temperatures.
Area forecast discussion, May 25, 6:55 PM CDT, 5 hours 43 minutes before
Area Forecast Discussion...UPDATED National Weather Service San Angelo TX 655 PM CDT Sun May 25 2025 ...New AVIATION... .KEY MESSAGES... - Strong to severe storms possible this evening and overnight. Highest chance for severe weather today will be in the Big Country. - Unsettled pattern in the early to middle parts of this coming week, with chances of strong to severe thunderstorms along with cooler temperatures. && .SHORT TERM... (This evening through Monday) Issued at 201 PM CDT Sun May 25 2025 ...Damaging thunderstorm complex will likely affect the Big Country this evening. Complex of thunderstorm is expected to develop in the Panhandle along a cold front late this afternoon, and quickly move southeast into the Big Country this evening. These storms are expected to be severe with large hail and damaging winds. Winds in particularly could equal or exceed 70 mph. All of the Big Country is an enhanced risk of thunderstorms tonight. Some of the short term models also develop a few storms in the Concho Valley, but potential seems to be less certain. Best guess at timing, based on short term models, indicate the storms moving into the Roby to Haskell line toward 8 PM, and Abilene 9 to 10 PM. Outflow winds may affect areas before the storms. Certainly, boaters on lakes and campers this Memorial Day weekend should keep a weather eye on storm development and seek shelter well ahead of the storms. Localized flooding is also possible as rainfall could exceed 2 inches per hour. A stationary front will bisect the region Monday, likely extending from San Angelo to Brady/Brownwood. The atmosphere will continue quite unstable with CAPES again over 4000 J/KG. Large hail and damaging winds are possible in the afternoon/evening. SPC has a has a 15 percent hatched area for large hail Monday across West Central Texas. A tornado can not be ruled out with the stationary front in the region and low LCL levels. Outflows from storms tonight and Monday morning may possibly affect the stationary front location and area of severe weather concern. && .LONG TERM... (Monday night through next Sunday) Issued at 138 PM CDT Sun May 25 2025 With the severe threat tonight and on Monday will keep this short. Main severe threat for Monday will start right around 00Z and then continue into the evening hours hours. As mentioned already, lots of questions about where boundaries (both outflow and a weak cold front) end up by afternoon, what cloud cover ends up doing, and how these effect the potential instability. In a worst case situation though, CAPEs are above 4000 J/kg with very steep lapse rates in place, with the potential for significant severe weather across much of West Central Texas. Best case scenario leaves much of the area in a cooler, cloudier air mass behind a strong boundary and air mass just cant recover very well. Will note the hatched hail risk from SPC and keep a mention of slight chance to chance POPs in the forecast. After tomorrow, much of the area should be in a slightly cooler air mass that is little less unstable and a little less shear, but good enough for both parameters to see scattered strong to severe storms at times. Again, focus will probably be on whatever surface boundaries happen to be across the area at that moment, and especially with regards to outflow boundaries, forecasting where those are going to be this far in advance is just not really possible. Highs in the 80s with slight chance to chance POPs each day look like the best forecast for the moment. && .AVIATION... (00Z TAFS) Issued at 654 PM CDT Sun May 25 2025 Thunderstorms have been developing just northwest and west of our area early this evening. Expect storm coverage to increase and gradually overspread the Big Country this evening and early tonight. Could have storms organizing into a complex and moving east/southeast into Coleman and Brown Counties between 10 PM and 1 AM. The KABI TAF site will most likely be affected by or shortly after 03Z. Strong, gusty winds, and hail could accompany the storms, and reductions in visibility/ceiling are anticipated in locally heavy rain accompanying the convection. Late tonight into Monday morning, low cloud development is expected (from south to north) over our southern and central counties. Expecting mostly MVFR ceilings, but may briefly be IFR at some of our southern terminals. Additional low cloud development is expected over northern parts of our area, and will affect KABI. A cold front will sag south into the area late tonight and during the day Monday. Winds will shift to the northeast behind this front. Have some uncertainty in how far this front will advance south, but should be near KSJT in the afternoon. Scattered thunderstorms should develop Monday afternoon, and will have the potential for strong, gusty winds, hail and heavy rain with localized reductions in visibilities and ceilings. && .PRELIMINARY POINT TEMPS/POPS... Abilene 67 83 65 80 / 60 50 40 20 San Angelo 69 93 65 86 / 20 20 20 30 Junction 69 95 65 89 / 10 30 40 40 Brownwood 68 86 64 82 / 40 50 50 30 Sweetwater 66 83 65 81 / 60 30 20 10 Ozona 71 95 66 87 / 10 10 20 30 Brady 70 90 66 83 / 20 40 50 40 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...04 LONG TERM....07 AVIATION...19
In the hours before
Local storm report, May 25, 11:17 PM CDT, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
1117 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 PM Hail 6 SSW Abilene 32.37N 99.78W
05/25/2025 E1.00 Inch Taylor TX Public
&&
snLocal storm report, May 25, 11:23 PM CDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
1123 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM Hail 6 SSW Abilene 32.37N 99.78W
05/25/2025 E1.00 Inch Taylor TX Public
&&
SNLocal storm report, May 25, 11:24 PM CDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
1124 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 PM Hail 4 W Potosi 32.32N 99.76W
05/25/2025 E0.75 Inch Taylor TX Public
Report from mPING: Dime (0.75 in.).
&&Local storm report, May 25, 11:32 PM CDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service San Angelo TX
1132 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 PM Tstm Wnd Gst 3 ENE Albany 32.75N 99.24W
05/25/2025 M62 MPH Shackelford TX Mesonet
Measured 62 MPH gust from the Texas Tech
Mesonet Site near Albany.
&&
SNSpecial weather statement, May 25, 11:54 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1154 PM CDT Sun May 25 2025
TXZ049-260530-
Fisher TX-
1154 PM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN FISHER COUNTY
THROUGH 1230 AM CDT...
At 1153 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Rotan, moving northeast at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Rotan and Hobbs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CDT for west central
Texas.
&&
LAT...LON 3296 10019 3284 10034 3269 10066 3296 10065
TIME...MOT...LOC 0453Z 240DEG 41KT 3293 10058
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
DanielsSpecial weather statement, May 26, 12:14 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1214 AM CDT Mon May 26 2025
TXZ114-128-260545-
Shackelford TX-Callahan TX-
1214 AM CDT Mon May 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CALLAHAN AND
SOUTHEASTERN SHACKELFORD COUNTIES THROUGH 1245 AM CDT...
At 1214 AM CDT, Doppler radar was tracking a strong thunderstorm near
Putnam, moving east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Baird, Moran, Putnam, Ibex, Admiral, Us-283 Near The Callahan-
Shackelford County Line, and I-20 Near The Callahan-
Eastland County Line.
This includes Interstate 20 between Mile Markers 305 and 323.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CDT for west central
Texas.
&&
LAT...LON 3251 9911 3227 9912 3227 9935 3256 9951
3273 9910 3252 9909
TIME...MOT...LOC 0514Z 263DEG 28KT 3242 9925
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
APThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:15 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford | 60 min |
| May 25, 7:27 PM CDT | Flash Flood Warning | SJT | Haskell | 3 hr |
| May 25, 7:39 PM CDT | Tornado Warning | SJT | Haskell, Jones | 36 min |
| May 25, 8:16 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 59 min |
| May 25, 8:33 PM CDT | Flash Flood Warning | SJT | Haskell | 3 hr |
| May 25, 8:34 PM CDT | Special Weather Statement | SJT | Jones | 26 min |
| May 25, 8:50 PM CDT | Special Weather Statement | SJT | Fisher | 40 min |
| May 25, 9:02 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 28 min |
| May 25, 9:12 PM CDT | Special Weather Statement | SJT | Fisher | 33 min |
| May 25, 9:16 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 59 min |
| May 25, 9:20 PM CDT | Flash Flood Warning | SJT | Haskell, Jones | 3 hr |
| May 25, 9:25 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 50 min |
| May 25, 9:31 PM CDT | Areal Flood Advisory | SJT | Fisher | 3 hr |
| May 25, 9:38 PM CDT | Special Weather Statement | SJT | Fisher | 52 min |
| May 25, 9:58 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 47 min |
| May 25, 10:09 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford, Taylor | 66 min |
| May 25, 10:12 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Shackelford, Throckmorton | 48 min |
| May 25, 10:14 PM CDT | Flash Flood Warning | SJT | Jones, Shackelford, Throckmorton | 3 hr |
| May 25, 10:31 PM CDT | Special Weather Statement | SJT | Taylor | 29 min |
| May 25, 10:42 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 63 min |
| May 25, 10:50 PM CDT | Special Weather Statement | SJT | Jones | 25 min |
| May 25, 10:51 PM CDT | Areal Flood Advisory | SJT | Taylor | 3 hr |
| May 25, 10:58 PM CDT | Special Weather Statement | SJT | Throckmorton | 32 min |
| May 25, 11:03 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 57 min |
| May 25, 11:04 PM CDT | Special Weather Statement | SJT | Fisher | 26 min |
| May 25, 11:08 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 67 min |
| May 25, 11:10 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 65 min |
| May 25, 11:24 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 54 min |
| May 25, 11:32 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 58 min |
| May 25, 11:36 PM CDT | Areal Flood Advisory | SJT | Callahan, Shackelford, Throckmorton | 3 hr |
| May 25, 11:54 PM CDT | Special Weather Statement | SJT | Fisher | 36 min |
| May 26, 12:14 AM CDT | Special Weather Statement | SJT | Callahan | 31 min |
| May 26, 12:16 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 29 min |
| May 26, 12:30 AM CDT | Severe Thunderstorm Warning | SJT | Jones | 60 min |
| May 26, 12:42 AM CDT | Special Weather Statement | SJT | Fisher | 33 min |
| May 26, 1:08 AM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 52 min |
| May 26, 1:26 AM CDT | Severe Thunderstorm Warning | SJT | Jones | 49 min |
| May 26, 1:30 AM CDT | Areal Flood Advisory | SJT | Jones, Shackelford | 3 hr |
| May 26, 2:09 AM CDT | Special Weather Statement | SJT | Shackelford | 51 min |
| May 26, 2:15 AM CDT | Special Weather Statement | SJT | Haskell | 45 min |
| May 26, 2:35 AM CDT | Areal Flood Advisory | SJT | Callahan, Shackelford | 3 hr |
| May 26, 2:41 AM CDT | Areal Flood Advisory | SJT | Haskell | 3 hr |
| May 26, 3:04 AM CDT | Special Weather Statement | SJT | Throckmorton | 56 min |
| May 26, 3:31 AM CDT | Special Weather Statement | SJT | Haskell | 59 min |
| May 26, 4:35 AM CDT | Special Weather Statement | SJT | Throckmorton | 55 min |
| May 26, 7:38 AM CDT | Special Weather Statement | SJT | Throckmorton | 37 min |
| May 26, 12:41 PM CDT | Special Weather Statement | SJT | Brown | 34 min |
| May 26, 1:38 PM CDT | Special Weather Statement | SJT | Shackelford | 37 min |
| May 26, 2:01 PM CDT | Special Weather Statement | SJT | Tom Green | 29 min |
| May 26, 2:14 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 46 min |
| May 26, 2:40 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 65 min |
| May 26, 3:14 PM CDT | Special Weather Statement | SJT | Kimble | 61 min |
| May 26, 3:16 PM CDT | Special Weather Statement | SJT | Irion | 59 min |
| May 26, 3:20 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher, Tom Green | 40 min |
| May 26, 3:43 PM CDT | Special Weather Statement | SJT | Sterling | 62 min |
| May 26, 3:47 PM CDT | Special Weather Statement | SJT | Menard | 58 min |
| May 26, 3:48 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard | 57 min |
| May 26, 3:50 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 55 min |
| May 26, 3:59 PM CDT | Tornado Warning | SJT | Concho, Menard | 46 min |
| May 26, 4:03 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 57 min |
| May 26, 4:21 PM CDT | Areal Flood Advisory | SJT | Concho, McCulloch, Mason, Menard | 3 hr |
| May 26, 4:26 PM CDT | Tornado Warning | SJT | Kimble, Menard | 49 min |
| May 26, 4:45 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 60 min |
| May 26, 4:47 PM CDT | Tornado Warning | SJT | Kimble, Mason, Menard | 43 min |
| May 26, 4:51 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason | 19 min |
| May 26, 5:00 PM CDT | Flash Flood Warning | SJT | Concho, Mason, Menard | 5 hr |
| May 26, 5:03 PM CDT | Special Weather Statement | SJT | Sutton | 57 min |
| May 26, 5:09 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 66 min |
| May 26, 5:25 PM CDT | Tornado Warning | SJT | Mason | 50 min |
| May 26, 5:27 PM CDT | Special Weather Statement | SJT | Concho | 63 min |
| May 26, 5:29 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard | 61 min |
| May 26, 5:38 PM CDT | Areal Flood Advisory | SJT | Irion, Tom Green | 112 min |
| May 26, 5:42 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 63 min |
| May 26, 5:44 PM CDT | Areal Flood Advisory | SJT | Sutton | 3 hr |
| May 26, 5:55 PM CDT | Flash Flood Warning | SJT | Kimble, Mason | 3 hr |
| May 26, 6:10 PM CDT | Tornado Warning | SJT | Mason | 36 min |
| May 26, 6:13 PM CDT | Special Weather Statement | SJT | San Saba | 32 min |
| May 26, 6:35 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher, Tom Green | 55 min |
| May 26, 6:38 PM CDT | Special Weather Statement | SJT | Concho, McCulloch | 67 min |
| May 26, 6:41 PM CDT | Special Weather Statement | SJT | Brown | 64 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.